|Prolonged use of stimulant laxatives,
such as those that contain senna, can cause excessive loss of potassium.
|Cisplatin, a chemotherapy medication,
may cause excessive loss of potassium.
medications, including prednisone and cortisone, increase the loss of
potassium in the urine.
|Neomycin, an antibacterial drug,
decreases blood levels of potassium by reducing the absorption of dietary
potassium and/or increasing urinary excretion of potassium.
|Theopylline and aminopylline,
medications used in the treatment of asthma, may promote potassium
|Tobramycin, an antibiotic that is
administered intravenously, can cause potassium depletion.
|Diuretics, or “water pills”, flush
fluid out of the body, and are often prescribed for the treatment of high
blood pressure. While certain diuretics “spare” potassium, others
decrease potassium levels. Because potassium can be helpful in maintaining
normal blood pressure, these diuretics may make it even more difficult to
treat high blood pressure.|